Thunderstorm Wind, Onondaga
- When
- June 19, 10:57 AM EST
- Where
- Onondaga County, Plainville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 43.167, -76.450
Trees blown down and several roofs damaged.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 19, 9:55 AM EST, 1 hour 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1055 AM EDT MON JUN 19 2006 .SHORT TERM (TODAY - TUES)... CONVECTION AND SEVERE POTENTIAL ARE THE MAIN CONCERNS FOR THE REST OF TODAY. RAIN AND EMBEDDED TSRA WITHIN JET ENTRANCE REGION NOW MOVING INTO CNY...AND EXPECT THIS AREA TO SLOWLY DRIFT EAST THROUGH MID AFTERNOON. AREA MAINLY ALONG AND EAST OF I-81 CORRIDOR IS DESTABILIZING NICELY WITH MORNING INSOLATION...AND EXPECT ADDITIONAL TSRA DEVELOPMENT IN THESE AREAS OVER THE NEXT SVRL HOURS AHEAD OF THE MAIN RAIN SHIELD. DEEP LAYER SHEAR 35-40 KTS AHEAD OF UPR WAVE ENOUGH TO SUPPORT UPDRAFTS. FLOW MAINLY LINEAR SO IF ANYTHING... WE/RE LOOKING AT BOW/LINE SEGMENTS AND MAINLY A WIND DMG THREAT. PWATS 175 PCT OF NORMAL WITH ALIGNED FLOW WITH FLASH FLOODING FROM TRAINING CELLS ALSO OF CONCERN. LIMITING FACTORS ARE INCREASING CLOUDS AND STRATIFORM RAINFALL PROGRESSIVELY CUTTING OFF THE WESTERN ZONES FROM SEVERE THREAT...BUT UCA-BGM-AVP EASTBOUND MOST LIKELY TO SEE STRONG CONVECTIVE ACTIVITY. SEVERE TSTM WATCH JUST POSTED FOR NEARLY ALL OF BGM CWA UNTIL 6 PM. THIS LOOKS TO BE A MAINLY EARLY TO MID AFTERNOON EVENT...BUT COULD GET ANOTHER ROUND TONIGHT WITH SECOND WAVE MOVING AROUND UPR TROF AND PASSAGE OF ACTUAL COLD FRONT. TEMPERATURE TRENDS CRAZY TODAY WITH COOLEST READINGS UNDER RAIN/CLOUDS TO THE WEST AND NORTH...AND HOTTER SOUTHEAST. MADE SUBTLE TWEEKS TO CURRENT TRENDS AND MAX TEMPS/SKY/WIND. -JAB TONIGHT/TUESDAY...MOST OF THIS CONVECTION WILL BE EXITING THE CWA BY 00Z...AND THERE COULD BE A LITTLE BIT OF A BREAK IN THE EVENING. NAM SUGGEST 2ND BOUDARY TO SHIFT THROUGH AFTER MIDNIGHT...ASSOCIATED WITH 500 MB TOUGH AXIS...BUT GFS SLOWER WITH THIS FEATURE...AND DOES NOT PUSH IT THRU UNTIL TUESDAY. KEPT CHC POPS THRU THE PERIOD...TO COVER EXITING PRECIP EARLY...AND TO COVER BOTH NAM/GFS SOLNS...THOUGH PRECIP THREAT SHOULD DECREASE LATE ON TUESDAY. TUE NIGHT...SFC RIDGING BUILDS IN...AND IT SHOULD BE A DRY AND COOLER NIGHT. -CEMPA && .AVIATION (19/12Z TO 20/12Z)... MVFR HZ CONDITIONS ARE EXPECTED TO LIFT BY 15Z AS INCRG WINDS MIX UP THE LOWER LEVELS OF ATMOSPHERE. THE REST OF THE DAY WILL BE GENERALLY VFR...BUT ALSO A BUSY CONVECTIVE DAY. AREA OF MDT-HVY SHRA/TSRA UPSTREAM OVER WRN NY WILL MOVE EAST INTO DESTABILIZING ATMOSPHERE LATER THIS MORNING AND EARLY AFTERNOON. ADDL STORMS EXPECTED TO DVLP AFTER 18Z AS UPR WAVE OVER INDIANA APCHS. STORMS MAY BE QUITE STRONG AND FORM INTO LINE/BOW SEGMENTS. VIRTUALLY IMPOSSIBLE TO PIN DOWN TIMING INTO THE TERMINALS SINCE THERE COULD BE MULTIPLE ROUNDS OF STORMS FM 18Z-00Z...SO WILL BLANKET TERMINALS WITH MOST LIKELY 2-4 HR TIME PERIOD. WILL MONITOR AND SHOOT OUT AMENDMENTS WHEN THINGS BECMS CLEARER. SOME STORMS MAY INCLUDED GUSTS 50 KTS OR MORE. TSRA ACTIVITY SHOULD WIND DOWN AFT 00Z WITH VFR CIGS...LINGERING SHRA...AND PSBL MVFR-IFR BR/FG LATE. -JAB && .LONG RANGE (WEDNESDAY - SUNDAY)... EXTENDED RANGE MODELS IN GOOD AGREEMENT WITH DEVELOPMENT OF UPPER TROUGH OVER NORTHEAST U.S. AT THE SFC, A FRONTAL PASSAGE WILL BRING CHCS FOR PRECIP ON THURSDAY. THE FRONT IS PROGGED TO STALL OUT JUST SOUTH OF THE FORECAST AREA FROM NEW ENGLAND SWD ALONG THE COASTAL REGIONS AND EXTENDING WESTWARD TO THE LOWER MISSISSIPPI VALLEY. DEPENDING ON WHERE EXACTLY THE FRONT SETS UP, A COUPLE OF WAVES RIPPLING ALONG THE BOUNDARY MAY BRING RAINFALL TO THE REGION OVER THE WEEKEND. && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 409 AM EDT MON JUN 19 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-200815- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 409 AM EDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA THIS AFTERNOON AND INTO EARLY EVENING. THESE THUNDERSTORMS COULD PRODUCE DAMAGING WINDS AND HEAVY RAINFALL. SEE WWUS81 KBGM ALBSPSBGM FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1129 AM EDT MON JUN 19 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-192000- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA... COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO... TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON... WILKES-BARRE...HAZLETON...MILFORD...HONESDALE 1129 AM EDT MON JUN 19 2006 ...SEVERE STORMS POSSIBLE THIS AFTERNOON... A DISTURBANCE IN THE UPPER ATMOSPHERE...COUPLED WITH THE PERSISTENT HEAT AND HUMIDITY OF THE LAST FEW DAYS WILL SPAWN MORE THUNDERSTORMS ACROSS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA THIS AFTERNOON...ESPECIALLY FOR AREAS EAST OF INTERSTATE 81. TORRENTIAL RAINFALL IN A SHORT AMOUNT OF TIME...FREQUENT LIGHTNING STRIKES...AND DAMAGING WINDS GUSTS WILL BE POSSIBLE FROM ANY THUNDERSTORMS. THE BEST CHANCE FOR SEVERE WEATHER TODAY WILL BE BETWEEN 1 PM AND 6 PM. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATER UPDATES ON THIS SITUATION...OR VISIT OUT INTERNET WEB SITE AT WEATHER.GOV.
The Ft Drum radar (KTYX), 90 km away, was scanning. The volume nearest the first event began at 15:57 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees blown down and several roofs damaged.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2006Every state in 2006This day in weather historyWarnings in New York, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517758.